Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 14, 2012, 3:02 PM EDT for Stewart County, Georgia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2012, 3:02 PM EDT (19:02 UTC)
- Expired
- Jun 14, 2012, 3:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Atlanta, GA
County Stewart County, GA
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.0 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1971 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
283
WWUS82 KFFC 141902
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
302 PM EDT THU JUN 14 2012
GAZ102-141945-
302 PM EDT THU JUN 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN STEWART COUNTY UNTIL 345 PM EDT...
AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES WEST OF LOUVALE...MOVING SOUTHWEST AT 5
MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
CENTRAL AND WESTERN STEWART COUNTY THROUGH 345 PM EDT. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3200 8507 3201 8506 3209 8506 3213 8507
3219 8501 3220 8498 3221 8498 3223 8497
3224 8492 3223 8484 3215 8474 3197 8496
3197 8504
TIME...MOT...LOC 1902Z 051DEG 3KT 3219 8492
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 14, 2:57 PM EDT, 5 minutes earlier.
Area forecast discussion, Jun 14, 2:57 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 257 PM EDT THU JUN 14 2012 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... CURRENT RADAR LOOP SHOWS SHOWERS AND ISOLATED THUNDERSTORMS OVER WEST GA MOVING WEST INTO AL. CURRENT SATELLITE LOOP SHOWS WHAT APPEARS TO BE THE WEDGE FRONT USHERING IN DRIER AIR FROM THE NW AS THE RIDGE BUILDS DOWN THE EASTERN SEABOARD. DEWPOINTS ACROSS NE GA ARE ALREADY DOWN ALMOST 10 DEG SINCE THIS MORNING. HIGH PRESSURE CENTERED OVER THE NEW ENGLAND STATES WILL CONTINUE TO BUILD DOWN THE EASTERN U.S. PUSHING DRIER AIR INTO GA THROUGH THE SHORT TERM. WITH THIS DRIER AIR MOVING IN TEMPS WILL BE AT OR SLIGHTLY BELOW SEASONAL NORMS. 01 .LONG TERM /SATURDAY THROUGH THURSDAY/... DRY CONDITIONS EXPECTED THROUGH THE WEEKEND AS RIDGING CONTINUES TO BECOME MORE DEEPLY ENTRENCHED DOWN THE APPALACHIANS. MOISTURE RESIDING AROUND THE PERIPHERY OF THE RIDGE WILL SUPPORT SHOWER AND THUNDERSTORM DEVELOPMENT ACROSS SOUTHERN GEORGIA AND PORTIONS OF THE TENNESSEE VALLEY THROUGH THE WEEKEND AND INTO EARLY WEEK. NORTH AND CENTRAL IS EXPECTED TO REMAIN DRY INTO MONDAY...WITH ONLY SLIGHT CHANCES OF SHOWER AND THUNDERSTORM DEVELOPMENT IN THE NE GA MOUNTAINS. THROUGH NEXT WEEK...HIGH PRESSURE REMAINS THE DOMINATE SYNOPTIC FEATURE ALONG THE EAST COAST AND INTO THE SOUTHEAST...AND MODEL UNCERTAINTY ASSOCIATED WITH DIURNAL CONVECTIVE ACTIVITY IS HIGH. AS A RESULT...HAVE TENDED TOWARDS THE DRIER SOLUTIONS...AND HAVE GONE WITH LITTLE OR NO POPS THROUGH THE EXTENDED PERIOD. MODEL TEMPERATURES SEEM LOW THROUGH THE EXTENDED WITH GUIDANCE IN THE UPPER 70S TO LOW 80S. AS A RESULT...HAVE INCREASED HIGHS THROUGH THE LONG TERM 4-5 DEGREES...CONSISTENT WITH THE PREVIOUS FORECAST. 31 && .AVIATION... 18Z UPDATE... BACKDOOR DRY WEDGE FRONT IS STABILIZING THE ATMOSPHERE AND CLEARING THING OUT ACROSS NORTH AND CENTRAL GA. WINDS WILL CONTINUE OUT OF THE EAST IN THE 5-10KT RANGE. WILL SEE SOME GUST TO 18KT THROUGH 00Z THIS EVENING. CEILINGS WILL STAY VFR WITH NO PRECIPITATION OR RESTRICTIONS TO VSBYS EXPECTED. //ATL CONFIDENCE...12Z UPDATE... HIGH CONFIDENCE FOR ALL ELEMENTS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 63 84 60 83 / 5 5 0 0 ATLANTA 66 84 63 83 / 10 5 0 0 BLAIRSVILLE 61 83 59 80 / 5 5 0 0 CARTERSVILLE 64 85 59 84 / 10 5 5 0 COLUMBUS 69 87 63 88 / 20 5 0 0 GAINESVILLE 64 84 62 82 / 5 5 0 0 MACON 66 88 62 87 / 10 5 0 0 ROME 66 89 60 86 / 10 5 5 0 PEACHTREE CITY 63 85 57 83 / 10 5 0 0 VIDALIA 67 87 66 86 / 10 5 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....31 AVIATION...01
Hazardous weather outlook, Jun 14, 11:18 AM EDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1118 AM EDT THU JUN 14 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-151200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1118 AM EDT THU JUN 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS EXPECTED...WITH ISOLATED SEVERE STORMS POSSIBLE. .SYNOPSIS... A MOIST AND UNSTABLE AIR MASS REMAINS OVER MUCH OF NORTH AND CENTRAL GEORGIA. HOWEVER HIGH PRESSURE WITH DRIER AND MORE STABLE AIR WILL PUSH INTO EAST CENTRAL GEORGIA TODAY. .PRIMARY HAZARDS... THE PRIMARY HAZARDS ASSOCIATED WITH THUNDERSTORMS THAT DEVELOP WILL BE STRONG WINDS...LARGE HAIL...LOCALLY HEAVY RAIN AND OCCASIONAL LIGHTNING. THE MOST FAVORED TIME FOR DEVELOPMENT WILL BE THIS AFTERNOON AND EVENING...HOWEVER ISOLATED STORMS COULD DEVELOP THIS MORNING. .DISCUSSION... A MOIST AND UNSTABLE AIR MASS REMAINS IN PLACE ACROSS NORTH AND CENTRAL GEORGIA. DAYTIME HEATING COMBINED WITH NEAR 1600 CAPE THIS AFTERNOON IS EXPECTED TO PRODUCE SCATTERED THUNDERSTORMS...A FEW POSSIBLY SEVERE. THE MOST FAVORED AREA FOR DEVELOPMENT WOULD BE THE NORTHERN AND WESTERN SIDE OF THE FORECAST AREA AS THE DAY PROGRESSES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE NORTH SUNDAY NIGHT THROUGH MONDAY NIGHT. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 14, 9:26 AM EDT, 5 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
926 AM EDT THU JUN 14 2012
GAZ025-035>037-141400-
926 AM EDT THU JUN 14 2012
AT 925 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ARCADE...MOVING SOUTH AT 5 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
OCONEE...BARROW...CLARKE AND JACKSON COUNTIES THROUGH 1000 AM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE ARCADE...WESTGATE
PARK...OCONEE HEIGHTS...EASTVILLE...BOGART...STATHAM AND BEAR CREEK
RESERVOIR. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3410 8343 3384 8341 3385 8357 3388 8359
3389 8362 3391 8364 3390 8365 3391 8368
3391 8370 3411 8367
TIME...MOT...LOC 1326Z 002DEG 6KT 3405 8355Special weather statement, Jun 14, 12:51 PM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1251 PM EDT THU JUN 14 2012
GAZ052-141730-
1251 PM EDT THU JUN 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN HEARD COUNTY UNTIL 130 PM EDT...
AT 1248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CENTRALHATCHEE...MOVING SOUTH AT 5 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
HEARD COUNTY THROUGH 130 PM EDT. HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.
&&
LAT...LON 3343 8527 3342 8522 3343 8502 3336 8499
3332 8498 3319 8522 3329 8528 3332 8528
3340 8530 3343 8530
TIME...MOT...LOC 1651Z 062DEG 4KT 3338 8510Special weather statement, Jun 14, 1:23 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 123 PM EDT THU JUN 14 2012 GAZ052-141830- 123 PM EDT THU JUN 14 2012 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS IN HEARD COUNTY UNTIL 230 PM EDT... AT 119 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER FROLONA THE THUNDERSTORM WAS NEARLY STATIONARY. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS HEARD COUNTY THROUGH 230 PM EDT. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3325 8497 3319 8524 3340 8529 3341 8502 TIME...MOT...LOC 1723Z 040DEG 2KT 3332 8517
Special weather statement, Jun 14, 2:06 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
206 PM EDT THU JUN 14 2012
GAZ078-089-090-141900-
206 PM EDT THU JUN 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN MUSCOGEE...CHATTAHOOCHEE AND HARRIS COUNTIES UNTIL 300 PM EDT...
AT 201 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM MIDLAND TO NORTH FORT BENNING. THE LINE OF
THUNDERSTORMS WAS MOVING WEST AT 5 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS MUSCOGEE...CHATTAHOOCHEE AND HARRIS COUNTIES THROUGH 300 PM
EDT. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3266 8510 3268 8510 3267 8474 3253 8468
3252 8469 3252 8467 3230 8467 3228 8492
3232 8501 3243 8497 3246 8501 3252 8501
3264 8511
TIME...MOT...LOC 1806Z 031DEG 1KT 3256 8482 3246 8469
3241 8481Special weather statement, Jun 14, 2:25 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
225 PM EDT THU JUN 14 2012
GAZ030-141915-
225 PM EDT THU JUN 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN POLK COUNTY UNTIL 315 PM EDT...
AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ESOM HILL...MOVING SOUTHWEST AT 5 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
POLK COUNTY THROUGH 315 PM EDT. HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.
&&
LAT...LON 3408 8542 3408 8532 3391 8523 3390 8539
3394 8540 3405 8543
TIME...MOT...LOC 1826Z 064DEG 3KT 3396 8538Special weather statement, Jun 14, 3:02 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
302 PM EDT THU JUN 14 2012
GAZ102-141945-
302 PM EDT THU JUN 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN STEWART COUNTY UNTIL 345 PM EDT...
AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES WEST OF LOUVALE...MOVING SOUTHWEST AT 5
MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
CENTRAL AND WESTERN STEWART COUNTY THROUGH 345 PM EDT. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3200 8507 3201 8506 3209 8506 3213 8507
3219 8501 3220 8498 3221 8498 3223 8497
3224 8492 3223 8484 3215 8474 3197 8496
3197 8504
TIME...MOT...LOC 1902Z 051DEG 3KT 3219 8492The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 8:06 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Fayette | 39 min |
| Jun 13, 8:16 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Fulton | 44 min |
| Jun 13, 8:20 PM EDT | Special Weather Statement | FFC | Lumpkin | 55 min |
| Jun 13, 8:32 PM EDT | Special Weather Statement | FFC | Clayton, Fulton | 58 min |
| Jun 13, 8:42 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Fulton | 48 min |
| Jun 13, 8:49 PM EDT | Flash Flood Warning | FFC | Clayton, Fulton | 6 hr |
| Jun 13, 9:02 PM EDT | Flash Flood Warning | FFC | Cobb, Fulton | 6 hr |
| Jun 13, 9:06 PM EDT | Special Weather Statement | FFC | DeKalb | 24 min |
| Jun 13, 9:31 PM EDT | Flash Flood Warning | FFC | DeKalb | 80 min |
| Jun 13, 9:31 PM EDT | Special Weather Statement | FFC | Fulton | 44 min |
| Jun 13, 10:13 PM EDT | Special Weather Statement | FFC | Emanuel | 62 min |
| Jun 14, 1:20 AM EDT | Special Weather Statement | FFC | Sumter | 25 min |
| Jun 14, 1:26 AM EDT | Special Weather Statement | FFC | Douglas, Fulton | 34 min |
| Jun 14, 4:44 AM EDT | Special Weather Statement | FFC | Towns | 31 min |
| Jun 14, 7:50 AM EDT | Special Weather Statement | FFC | Banks | 25 min |
| Jun 14, 8:34 AM EDT | Special Weather Statement | FFC | Banks, Jackson | 41 min |
| Jun 14, 8:35 AM EDT | Special Weather Statement | FFC | Madison | 40 min |
| Jun 14, 9:26 AM EDT | Special Weather Statement | FFC | Barrow | 34 min |
| Jun 14, 12:51 PM EDT | Special Weather Statement | FFC | Heard | 39 min |
| Jun 14, 1:23 PM EDT | Special Weather Statement | FFC | Heard | 67 min |
| Jun 14, 2:06 PM EDT | Special Weather Statement | FFC | Chattahoochee, Muscogee | 54 min |
| Jun 14, 2:23 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Muscogee | 52 min |
| Jun 14, 2:25 PM EDT | Special Weather Statement | FFC | Polk | 50 min |
| Jun 14, 3:26 PM EDT | Special Weather Statement | FFC | Troup | 49 min |
| Jun 14, 4:11 PM EDT | Special Weather Statement | FFC | Harris, Talbot | 34 min |
| Jun 14, 4:24 PM EDT | Special Weather Statement | FFC | Troup | 36 min |
| Jun 14, 4:28 PM EDT | Special Weather Statement | FFC | Marion, Schley, Sumter, Webster | 47 min |
| Jun 14, 4:54 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Marion, Schley, Stewart, Sumter, Webster | 51 min |
| Jun 14, 5:17 PM EDT | Special Weather Statement | FFC | Stewart | 28 min |
| Jun 14, 5:18 PM EDT | Special Weather Statement | FFC | Harris | 42 min |
| Jun 14, 5:20 PM EDT | Severe Thunderstorm Warning | FFC | Stewart | 40 min |
| Jun 14, 5:40 PM EDT | Special Weather Statement | FFC | Schley | 35 min |
| Jun 14, 5:57 PM EDT | Special Weather Statement | FFC | Chattahoochee | 33 min |
| Jun 14, 6:11 PM EDT | Special Weather Statement | FFC | Schley, Sumter | 49 min |
| Jun 14, 7:28 PM EDT | Special Weather Statement | FFC | Dooly, Pulaski | 47 min |
| Jun 14, 7:34 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Houston, Macon, Peach | 41 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.